# SDR 97ZZZX28

- Difficulty date: November 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8381M
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133086
- System (JASC): 3250 · Landing Gear Steering System
- Part: Channel
- Part number: 9506128
- Condition: Cracked
- Location: Nlg
- Part time: 5,310 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PILOT NOTED A LOUD BANG IN NOSE GEAR AS HE TAXIED ONTO RUNWAY FOR TAKEOFF.  AFTER TAKEOFF, HE NOTICED THE NOSE WHEEL WAS TURNED 90 DEGREES TO THE AIRCRAFT.  PILOT DID NOT RETRACT LANDING GEAR.  AFTER LANDING, WAS UNABLE TO STEER AIRCRAFT. STEERING CHANNEL WAS CRACKED BOTH SIDES AT AFT END.  CRACKS ALLOWED THE NOSE GEAR STEERING BALL TO EXIT THE CHANNEL.
